Alert archive / Louisiana / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 39, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Mar 27, 2007, 5:10 PM CDT for Union Parish, Louisiana. It was in force for 65 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 27, 2007, 5:10 PM CDT (22:10 UTC)
- Expired
- Mar 27, 2007, 6:15 PM CDT
- In force
- 65 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
County Union Parish, LA
The radar
The Shreveport radar (KSHV), 147 km from the middle of the area, began a volume at 22:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 27, 5:20 PM CDT | TSTM WND DMG | 8 Sw Farmerville, LA | ROOF DAMAGE TO A FEW HOMES...AND SEVERAL TREES DOWN ALONG LINCOLN AND UNION PARISH LINE NEAR DARBONNE. |
| Mar 27, 5:30 PM CDT | TSTM WND DMG | 2 Sw Farmerville, LA | SEVERAL ROOFS DAMAGED IN THE PLEASURE ISLAND AREA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 27, 12:35 PM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 10.2 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 738 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 160 m²/s²
- 0-3 km storm-relative helicity
- 147 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KSHV 272210
SVRSHV
LAC111-272315-
/O.NEW.KSHV.SV.W.0039.070327T2210Z-070327T2315Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
510 PM CDT TUE MAR 27 2007
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
UNION PARISH IN NORTH CENTRAL LOUISIANA
* UNTIL 615 PM CDT
* AT 507 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 9 MILES
SOUTHWEST OF FARMERVILLE...OR ABOUT 14 MILES NORTHEAST OF RUSTON...
AND MOVING NORTHEAST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
FARMERVILLE BY 525 PM CDT
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
UNION PARISH IN NORTH CENTRAL LOUISIANA
UNTIL 615 PM CDT.
LAT...LON 3286 9208 3280 9204 3269 9208 3260 9223
3259 9240 3268 9242 3268 9251 3276 9256
3276 9271 3301 9271 3301 9208
$$
11What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 27, 3:06 PM CDT, 2 hours 4 minutes earlier.
Area forecast discussion, Mar 27, 3:06 PM CDT, 2 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 306 PM CDT TUE MAR 27 2007 .DISCUSSION... LOCALIZED ROTATING STORMS THIS AFTERNOON HAVE KEPT US BUSY. THE SEVERE WEATHER THREAT WILL LESSEN EARLY THIS EVENING...BUT WE WILL CONTINUE WITH THE TORNADO WATCH THROUGH THIS ISSUANCE OF THE ZONES. THE WEAK UPPER SYSTEM THAT CAUSED ALL THIS HAVOK...WILL CONTINUE TO MOVE NORTHEAST THROUGH NORTH ARKANSAS TONIGHT. WILL HAVE A BREAK FROM THE STORMS WEDNESDAY AND MOST OF THURSDAY BEFORE THE NEXT...STRONGER...SYSTEM MOVES OUR WAY. FRIDAY LOOKS TO BE AN ACTIVE DAY...WITH SEVERE WEATHER A POSSIBILITY. AFTER FRIDAY...ANOTHER QUITE PERIOD SHOULD OCCUR...IF WE HAVE THE TIMING OF THE NEXT SYSTEM CORRECT. TEMPERATURES FROM THE GUIDANCE LOOK GOOD...SO WONT VARY MUCH FROM THE GUIDANCE. && .AVIATION... SCATTERED TSRA ACROSS PORTIONS OF THE REGION THIS AFTN...THEREFORE WILL CONTINUE TEMPO WORDING FOR ALL SITES EXCEPT FOR NE TX. UPPER LEVEL STORM SYSTEM DIRECTLY OVERHEAD THUS...DO NOT EXPECT MUCH MORE REDEVELOPMENT ACROSS NE TX THROUGH THE TAF PERIOD. IN THE WAKE OF THE STORM SYSTEM...SOUTH WINDS CONTINUE WITH MVFR/IFR CEILINGS ONCE AGAIN LIKELY AREAWIDE LATE TONIGHT THROUGH THE MORNING HOURS WED WITH SOME VSBY PROBLEMS ALSO LIKELY. && .PRELIMINARY POINT TEMPS/POPS... SHV 62 84 63 81 / 20 0 0 20 MLU 60 83 61 83 / 30 0 0 10 DEQ 57 82 60 80 / 20 0 0 20 TXK 60 84 63 84 / 20 0 0 20 ELD 60 83 60 85 / 30 0 0 10 TYR 62 83 65 82 / 20 0 0 20 GGG 61 84 62 80 / 20 0 0 20 LFK 63 85 64 81 / 20 0 0 20 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 03/13
Hazardous weather outlook, Mar 27, 12:00 PM CDT, 5 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT TUE MAR 27 2007 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-281100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1200 PM CDT TUE MAR 27 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... AN UPPER LEVEL STORM SYSTEM WILL MOVE NORTHEAST THROUGH OKLAHOMA AND ARKANSAS...THIS AFTERNOON. AS A RESULT...THERE WILL BE A GOOD CHANCE OF THUNDERSTORMS ACROSS THE MOST OF THE AREA...THIS AFTERNOON. ANY STORMS THAT DO DEVELOP WILL PRODUCE FREQUENT LIGHTNING...BRIEF HEAVY RAINFALL...HAIL...AND GUSTY WINDS. ISOLATED TORNADOES COULD ALSO OCCUR...MAINLY IN FAR NORTHEAST TEXAS...NORTH LOUISIANA...AND SOUTH ARKANSAS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... THERE WILL BE A GOOD CHANCE OF THUNDERSTORMS AGAIN FRIDAY AS A SECOND STORM SYSTEM MOVES THROUGH THE FOUR STATE AREA. HOWEVER...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...MAY BE NEEDED THIS AFTERNOON OR TONIGHT. 03
In the hours before
Local storm report, Mar 27, 3:54 PM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
354 PM CDT TUE MAR 27 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0218 PM TSTM WND DMG 4 W PATMOS 33.51N 93.64W
03/27/2007 HEMPSTEAD AR EMERGENCY MNGR
TREES DOWNED...APPROX 2 FT IN DIAMETER.
&&
12Local storm report, Mar 27, 4:09 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
409 PM CDT TUE MAR 27 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM TSTM WND DMG 19 SE BOSSIER CITY 32.32N 93.43W
03/27/2007 BOSSIER LA TRAINED SPOTTER
TREES DOWN
&&
12Local storm report, Mar 27, 4:12 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
412 PM CDT TUE MAR 27 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM HAIL 19 SE BOSSIER CITY 32.32N 93.43W
03/27/2007 E0.75 INCH BOSSIER LA TRAINED SPOTTER
&&
12Local storm report, Mar 27, 4:17 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
417 PM CDT TUE MAR 27 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM HAIL 9 SW ARCADIA 32.46N 93.03W
03/27/2007 E1.75 INCH BIENVILLE LA LAW ENFORCEMENT
&&
12Local storm report, Mar 27, 4:20 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
420 PM CDT TUE MAR 27 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM HAIL 1 W ARCADIA 32.55N 92.94W
03/27/2007 E0.88 INCH BIENVILLE LA LAW ENFORCEMENT
&&
12Local storm report, Mar 27, 4:22 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
422 PM CDT TUE MAR 27 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM HAIL BOSSIER CITY 32.52N 93.66W
03/27/2007 E0.75 INCH BOSSIER LA PUBLIC
CORNER OF BELLAIRE BLVD AND BARKSDALE BLVD. LASTED
APPROXIMATELY ONE MINUTE.
&&
12The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 27, 12:35 PM CDT | Severe Thunderstorm Warning | SHV | Caddo | 55 min |
| Mar 27, 1:07 PM CDT | Tornado Warning | SHV | Caddo | 53 min |
| Mar 27, 1:31 PM CDT | Severe Thunderstorm Warning | SHV | De Soto | 59 min |
| Mar 27, 1:41 PM CDT | Tornado Warning | SHV | Bossier | 64 min |
| Mar 27, 2:20 PM CDT | Tornado Warning | SHV | Webster | 55 min |
| Mar 27, 3:13 PM CDT | Severe Thunderstorm Warning | SHV | Caddo | 62 min |
| Mar 27, 3:15 PM CDT | Severe Thunderstorm Warning | SHV | Bienville | 60 min |
| Mar 27, 3:18 PM CDT | Severe Thunderstorm Warning | SHV | Claiborne | 27 min |
| Mar 27, 3:26 PM CDT | Severe Thunderstorm Warning | SHV | Union | 64 min |
| Mar 27, 3:35 PM CDT | Tornado Warning | SHV | Bossier, Caddo | 55 min |
| Mar 27, 3:41 PM CDT | Tornado Warning | SHV | Union | 64 min |
| Mar 27, 4:11 PM CDT | Severe Thunderstorm Warning | SHV | Webster | 64 min |
| Mar 27, 4:13 PM CDT | Severe Thunderstorm Warning | SHV | Bienville | 32 min |
| Mar 27, 4:25 PM CDT | Severe Thunderstorm Warning | SHV | Caddo | 35 min |
| Mar 27, 4:30 PM CDT | Severe Thunderstorm Warning | SHV | Lincoln | 60 min |
| Mar 27, 4:42 PM CDT | Severe Thunderstorm Warning | SHV | Bossier | 63 min |
| Mar 27, 5:07 PM CDT | Severe Thunderstorm Warning | SHV | Claiborne | 53 min |
| Mar 27, 5:37 PM CDT | Severe Thunderstorm Warning | SHV | Webster | 53 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.